Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 239, NWS Jackson, MS

June 27, 2004Noxubee County, Oktibbeha County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2004, 4:40 PM CDT for Noxubee County, Oktibbeha County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2004, 4:40 PM CDT (21:40 UTC)
Expired
Jun 27, 2004, 5:25 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Noxubee County, MS, Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 73 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 5:15 PM CDTTSTM WND DMGMacon, MSCOUPLE OF TREES DOWN BY COUNTY 911

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 2:35 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
590 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS54 KJAN 272140
SVRJAN
MSC103-105-272225-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 525 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF STURGIS TO
  12 MILES SOUTHWEST OF MASHULAVILLE...OR FROM 25 MILES NORTHWEST OF
  LOUISVILLE TO 10 MILES SOUTHEAST OF LOUISVILLE...MOVING NORTHEAST
  AT 40 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE NEAR STURGIS AT 445 PM CDT
  BE NEAR MASHULAVILLE AT 455 PM CDT
  BE NEAR STARKVILLE AT 505 PM CDT
  BE NEAR MACON AT 510 PM CDT
  BE NEAR BROOKSVILLE AT 515 PM CDT

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3356 8867 3330 8867 3326 8835 3318 8833
      3298 8878 3298 8880 3328 8880 3330 8907
      3356 8907 3356 8907 3357 8874

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:20 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 27, 3:20 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
320 PM CDT SUN JUN 27 2004

.SYNOPSIS...A STALLED BOUNDARY ALONG THE NORTHERN HALF OF THE
FORECAST AREA IS ALLOWING FOR A CONSTANT TRAINING OF PRECIPITATION
OVER NEARLY SATURATED SOILS IN THE MISSISSIPPI DELTA. ALSO BOWING LINE
OF STRONG TO SEVERE STORMS WAS PUSHING THROUGH THE REGION WITH
A WEATHER WATCH IN EFFECT UNTIL 8 PM. UNFORTUNATELY...NO SIGNIFICANT
RELIEF IS IN SIGHT FOR THE NEXT 48 HOURS. THE PERPETUAL ONSLAUGHT OF
WAVE AFTER WAVE MOVING EASTWARD THROUGH THE BOUNDARY CONTINUES WITH
THE LATEST WAVE OVER THE ARK-LA-TX SHOWING GOOD ORGANIZATION IN
WATER VAPOR SATELLITE IMAGERY.

&&

.DISCUSSION...THE WET WEATHER IS EXPECTED TO CONTINUE THROUGH TUESDAY
OVER THE AREA AS A STRONG SHORT WAVE TROUGH OVER CENTRAL TEXAS
SLOWLY TRACKS TO THE EAST/NORTHEAST.  FFG GUIDANCE VALUES REMAIN
EXTREMELY LOW OVER NORTHERN PORTIONS OF THE FORECAST AREA WITH
FORECAST VALUES OF .7 INCHES/HOUR BEING SHOWN IN THE GUIDANCE
NUMBERS. FOR THIS REASON...WILL CONTINUE TO EXTEND THE FFA THROUGH
TONIGHT) AS THE PRECIPITATION CONTINUES TO TRAIN OVER THE AREA
ALONG THE BOUNDARY.

FOR MONDAY TO TUESDAY..THE ON AND OFF SHOWERS AND THUNDERSTORMS WILL
CONTINUE AS THE WAVE SLOWLY MOVES OFF TO THE EAST. THE STATIONARY BOUNDARY
WILL REMAIN OVER THE NORTHERN PORTION OF THE FORECAST AREA. THE SHOWERS
WILL DECREASE FROM THE NORTH BY LATE TUESDAY.

WEDNESDAY COULD BE THE DRIEST DAY OF THE FORECAST PERIOD AS A VERY
BRIEF PERIOD OF SHORT WAVE RIDGING BUILDS OVER THE AREA. GIVEN THE
FACT THAT SIGNIFICANT LINGERING MOISTURE IS EXPECTED TO REMAIN OVER
THE AREA IN THE LOWER LEVELS AND GIVEN THAT EXPECTATION THAT WE WILL
FINALLY SEE THE SUN AGAIN (AN THEREFORE SOME INSTABILITY FROM
HEATING IN THE AFTERNOON)...WILL CONTINUE MID RANGE SCATTERED POPS FOR
AFTERNOON THUNDERSTORMS.

FOR THURSDAY THROUGH SUNDAY...UPPER TROUGH CONTINUES OVER SOUTHEAST
CANADA...WHICH WILL CONTINUE TO KEEP THE REGION IN A WET PATTERN...AS
ANOTHER UPPER TROUGH AFFECTS THE REGION GOING INTO NEXT WEEKEND. SEE
NO REASON TO CHANGE THE CURRENT PATTERN OF THE CURRENT FORCASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  87  71 88/  70  50  30 40
MERIDIAN      70  87  70 88/  60  50  40 40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...A FLOOD WATCH IN EFFECT FOR CENTRAL MISSISSIPPI TONIGHT.
LA...A FLOOD WATCH IN EFFECT FOR NORTHEASTERN LOUISIANA TONIGHT.
AR...A FLOOD WATCH IN EFFECT FOR ASHLEY AND CHICOT COUNTIES TONIGHT.

&&

17
Hazardous weather outlook, Jun 27, 1:37 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT SUN JUN 27 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281837-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
137 PM CDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND MONDAY...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND SOUTH OF A LINE FROM BASTROP LOUISIANA
TO YAZOO CITY TO MACON MISSISSIPPI.  STRONG THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING NORTH OF THIS LINE. THE
STRONG STORM ACTIVITY WILL BE MAINLY BEFORE MIDNIGHT.  STRONG
THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE REGION BY
MONDAY AFTERNOON.

A  SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO COMBINE
WITH A MOIST AND UNSTABLE AIRMASS T0 CONTINUE OUR CHANCES
OF SHOWERS AND THUNDERSTORMS MAINLY BEFORE MIDNIGHT.
MID AND UPPER LEVEL WINDS WILL SUPPORT SOME STORM ORGANIZATION
AND  STRONG WIND GUSTS.

OUR CHANCES OF SHOWERS AND THUNDERSTORMS WILL DEVELOP
AGAIN ON MONDAY AS ANOTHER UPPER LEVEL DISTURBANCE CROSSES THE
REGION. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL BE IN THE
AFTERNOON.

THE PRIMARY RISKS WITH THE ISOLATED SEVERE STORMS FOR THIS
AFTERNOON AND  EVENING WILL BE WINDS OF 60 TO 70 MPH...FREQUENT
LIGHTNING...AND HAIL.

...FLOODING...
A FLOOD WATCH FOR FLASH FLOODING WILL BE  ISSUED FOR EXTREME
SOUTHEAST ARKANSAS...EXTREME NORTHEAST LOUISIANA...AND NORTHERN
PORTIONS OF  CENTRAL MISSISSIPPI FOR TONIGHT.  PLEASE REFER TO
THE WATCH FOR DETAILS.

HEAVY RAINFALL IS POSSIBLE OVER THE ENTIRE OUTLOOK AREA FOR THIS
EVENING. THE VERY MOIST AIRMASS OVER THE REGION WILL BE
SUPPORTIVE OF LOCALLY INTENSE RAINFALL RATES IN HEAVIER SHOWERS
AND THUNDERSTORMS. SOILS OVER MUCH OF THE AREA ARE
SOAKED...ESPECIALLY IN THE WATCH AREA...AND ADDITIONAL HEAVY
RAINFALL WILL LEAD TO CONSIDERABLE PONDING OF WATER ON ROADS AND
IN LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS  MAY BE POSSIBLE  FOR LATE THIS AFTERNOON AND
EVENING...OTHERWISE IT IS NOT ANTICIPATED UNTIL NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 27, 4:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0226 PM     TSTM WND DMG     KOSCIUSKO               33.06N 89.59W
06/27/2004                   ATTALA             MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

&&

WILSON
Local storm report, Jun 27, 4:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME...
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     KOSCIUSKO               33.06N 89.59W
06/27/2004                   ATTALA             MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

&&

WILSON
Local storm report, Jun 27, 4:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FLOOD            9 SW RAYMOND            32.17N 90.53W
06/27/2004                   HINDS              MS   LAW ENFORCEMENT

            BRIDGE WASHED OUT ON HAND ROAD NEAR LEARNED.

&&

WILSON
Local storm report, Jun 27, 4:30 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     9 SW RAYMOND            32.17N 90.53W
06/27/2004                   HINDS              MS   LAW ENFORCEMENT

            TREES DOWN.

&&

WILSON
Local storm report, Jun 27, 4:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND DMG     POCAHONTAS              32.47N 90.29W
06/27/2004                   HINDS              MS   LAW ENFORCEMENT

            TREES DOWN.

&&

WILSON
Special weather statement, Jun 27, 4:40 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
0440 PM CDT SUN JUN 27 2004

MSZ036-037-042>044-048>050-054>056-062-063-272240-
ATTALA MS-COPIAH MS-HINDS MS-HOLMES MS-LAWRENCE MS-LEAKE MS-LINCOLN
MS-MADISON MS-RANKIN MS-SCOTT MS-SIMPSON MS-SMITH MS-YAZOO MS-

SEVERE THUNDERSTORM WATCH NUMBER 525 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
ATTALA...       COPIAH...       HINDS...        HOLMES...
LAWRENCE...     LEAKE...        LINCOLN...      MADISON...
RANKIN...       SCOTT...        SIMPSON...      SMITH...
YAZOO...

MSZ038-039-045-046-051-052-057-058-064>066-072>074-272240-
CLARKE MS-COVINGTON MS-FORREST MS-JASPER MS-JEFFERSON DAVIS MS-JONES
MS-KEMPER MS-LAMAR MS-LAUDERDALE MS-MARION MS-NESHOBA MS-NEWTON MS-
NOXUBEE MS-WINSTON MS-

SEVERE THUNDERSTORM WATCH NUMBER 525 REMAINS IN EFFECT UNTIL 8 PM FOR THE
FOLLOWING COUNTIES:

IN MISSISSIPPI...
CLARKE...       COVINGTON...    FORREST...      JASPER...
JEFFERSON DAVIS...JONES...        KEMPER...       LAMAR...
LAUDERDALE...   MARION...       NESHOBA...      NEWTON...
NOXUBEE...      WINSTON...

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 10:06 AM CDTSevere Thunderstorm WarningJANLamar, Marion39 min
Jun 27, 11:56 AM CDTSevere Thunderstorm WarningJANCopiah, Simpson29 min
Jun 27, 12:05 PM CDTSevere Thunderstorm WarningJANFranklin40 min
Jun 27, 12:31 PM CDTSevere Thunderstorm WarningJANRankin, Simpson39 min
Jun 27, 12:45 PM CDTSevere Thunderstorm WarningJANHinds25 min
Jun 27, 1:15 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin, Scott, Smith30 min
Jun 27, 1:22 PM CDTSevere Thunderstorm WarningJANAdams53 min
Jun 27, 1:41 PM CDTSevere Thunderstorm WarningJANJefferson44 min
Jun 27, 1:44 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren46 min
Jun 27, 2:12 PM CDTSevere Thunderstorm WarningJANFranklin, Hinds43 min
Jun 27, 2:40 PM CDTSevere Thunderstorm WarningJANLincoln40 min
Jun 27, 2:52 PM CDTSevere Thunderstorm WarningJANMadison, Rankin43 min
Jun 27, 3:08 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys47 min
Jun 27, 3:30 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence30 min
Jun 27, 3:35 PM CDTSevere Thunderstorm WarningJANAttala, Leake45 min
Jun 27, 3:46 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith29 min
Jun 27, 4:13 PM CDTSevere Thunderstorm WarningJANChoctaw, Neshoba, Winston42 min
Jun 27, 4:20 PM CDTSevere Thunderstorm WarningJANJasper, Jones30 min
Jun 27, 4:44 PM CDTSevere Thunderstorm WarningJANClarke, Lauderdale26 min
Jun 27, 5:07 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Webster43 min
Jun 27, 5:11 PM CDTSevere Thunderstorm WarningJANClarke14 min
Jun 27, 5:50 PM CDTSevere Thunderstorm WarningJANClay, Lowndes20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.